Drought, Manitowoc
- When
- July 19, 6:00 AM CST to July 31, 11:59 PM CST
- Where
- Manitowoc forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 44.091, -87.700 (the zone’s center; the record gives no point)
Below normal rainfall and temperatures that averaged about 5 degrees above normal for the month of July combined with below normal precipitation during the first half of the year to result in the development of drought conditions. 35 inches below normal in Rhinelander.
Every event with a place to put it; 17 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
Below normal rainfall and temperatures that averaged about 5 degrees above normal for the month of July combined with below normal precipitation during the first half of the year to result in the development of drought conditions. Precipitation for the month of July was 1.98 inches below normal in Green Bay, 1.67 inches below normal in Wausau and 2.35 inches below normal in Rhinelander. The January through July 2005 precipitation deficit was 3.25 inches in Green Bay, 6.20 inches in Wausau and 4.52 inches in Rhinelander.The U.S. Drought Monitor began categorizing parts of east central Wisconsin as being in moderate drought (D1) on June 28th, and by July 12th northeast, central, east central, and most of northeast Wisconsin had reached the moderate drought category. Central, east central and much of northeast Wisconsin were upgraded to severe drought (D2) on July 19th. Parts of central Wisconsin improved into the moderate drought category on July 26th after locally heavy rainfall over that part of the state on July 25th. The remainder of the severe drought area remained that way for the rest of the month.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jul 19, 2:45 AM CST, 3 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 345 AM CDT TUE JUL 19 2005 .SHORT TERM...TODAY THROUGH WEDNESDAY. FOR TODAY...PATCHY MORNING CLOUDS WILL CONTINUE TO DRIFT OVER THE REGION UNTIL THE SURFACE RIDGE BUILDS IN. WITH SURFACE DEWPOINTS IN THE MID TO UPPER 40S OVER MINNESOTA IN THE RIDGE AXIS...COOLER AND LESS HUMID WX ON TAP FOR TODAY. MAIN CHALLENGE DURING THIS PERIOD IS THE TSRA CHANCE FOR WEDNESDAY AS A COLD FRONT SLIDES OVER THE AREA. INITIALLY BEST DYNAMICS REMAIN NORTH OF THE FORECAST AREA WITH THE MAIN SURFACE LOW AND UPPER JET. MODELS INDICATE A SECONDARY LOW DEVLOPING OVER THE CENTRAL PLAIN LATE WEDNESDAY....BUT BEST DYNAMICS WELL SOUTH. MODELS BRING IN GENERAL PRODUCING PW VALUES AROUND 2.00 INCHES FOR WED AFTERNOON...BUT WHICH HAS BEEN THE CASE RECENTLY...SATURATING THE AIR MASS HAS BEEN A PROBLEM. SO WILL CONTINUE CHC POPS FOR WEDNESDAY ALONG THE FRONT. WITH SURFACE DEWPOINTS IN THE 40S OVER MINNESOTA...LATER SHIFTS WILL NEED TO MONITOR MOVMENT OF THE RIDGE TONIGHT FOR LOWER TEMPS. MODELS IN THIS PACKAGE SUPPORT INCREASING SURFACE DEWPOINTS WITH WAA AHEAD OF THE FRONT...SO KEPT CLOSE TO GUID NUMBERS. .LONG TERM...WEDNESDAY NIGHT THROUGH NEXT TUESDAY. CHANCE OF PRECIPITATION IS THE MAIN CONCERN DURING THIS PART OF THE FORECAST. FLOW AT 500 MB IS FORECAST TO BE RELATIVELY ZONAL THROUGHOUT THE PERIOD SO TIMING OF ANY SYSTEM IS PROBLEMATIC. 00Z NAM AND GFS SHOW A COLD FRONT MOVING THROUGH THE FORECAST AREA WEDNESDAY NIGHT. THE GFS IS A LITTLE SLOWER WITH THE FRONT AND SHOWS IT EXITING THE AREA EARLY THURSDAY. SBCAPE/TOTAL TOTALS/LI VALUES/MID LEVEL LAPSE RATES ALL SUGGEST THUNDERSTORMS SO HAVE BUMPED UP THE POPS IN MOST OF THE AREA WEDNESDAY NIGHT AND HELD ONTO SOME PRECIPITATION THURSDAY MORNING IN THE SOUTHEAST. HIGH PRESSURE IS FORECAST TO BUILD IN BEHIND THE FRONT...WITH THE NEXT SYSTEM ENTERING THE PICTURE SATURDAY. WEATHER GRIDS FOR SATURDAY AND SATURDAY NIGHT SEEM REASONABLE SO HAVE LEFT THEM AS THEY WERE. A NARROW RIDGE IS FORECAST TO DRIFT ACROSS WISCONSIN QUICKLY. NO POPS WERE IN THE FORECAST FOR EARLY NEXT WEEK. HAVE KEPT THAT PART OF THE FORECAST DRY BUT THE DAY SHIFT MAY NEED TO ADD A CHANCE OF THUNDERSTORMS IF MODELS CONTINUE TO SHOW ANOTHER SYSTEM MOVING INTO THE REGION EARLY IN THE WEEK. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && TDH/MG WEATHER.GOV/GREENBAY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 530 AM CDT TUE JUL 19 2005 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-201100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 530 AM CDT TUE JUL 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS SLIGHT RISK OF SEVERE STORMS WEDNESDAY INTO WEDNESDAY NIGHT AS A COLD FRONT TRACKS OVER THE STATE. THE MAIN THREAT OF SEVERE WEATHER IS DAMAGING WINDS. THERE IS ANOTHER CHANCE FOR THUNDERSTORMS TOWARD SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ521-522-541>543-564-201100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 530 AM CDT TUE JUL 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN BAY OF GREEN BAY AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS SLIGHT RISK OF SEVERE STORMS WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT AS A COLD FRONT TRACKS OVER THE BAY OF GREEN BAY AND LAKE MICHIGAN. THE MAIN THREAT OF SEVERE WEATHER IS DAMAGING WINDS. THERE IS ANOTHER CHANCE FOR THUNDERSTORMS TOWARD SATURDAY. TDH/MG WEATHER.GOV/GREENBAY
The national radar mosaic for the moment the first event began.
17 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2005Every state in 2005This day in weather historyWarnings in Wisconsin, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5476456, 5476457, 5476458, 5476459, 5476460, 5476461, 5476462, 5476463, 5476464, 5476465, 5476466, 5476467, 5476468, 5476469, 5476470, 5476471, 5476472.